neurologist appointment.

Discussion in 'General Parenting' started by Kjs, Aug 1, 2007.

  1. Kjs

    Kjs Guest

    difficult child had a neurologist appointment. yesterday. We go every three months regarding his headaches.

    First of all I get there and the paper work was all wrong. Had employers listed that husband hasn't worked for in 15 years. Had my employer wrong. Had husband listed as insurance carrier (never ever in my life has that happened), had wrong insurance, wrong phone number. They told me I put that information down. I told them MY insurance paid the last bill and I don't work at these places.
    They told me to cross off everything wrong and write in the correct info. Everything on the entire sheet was wrong. I asked for a new form and they told me no.

    Then, we finally get in, and difficult child has only grown 1 centimeter. I asked how much he grew last time. In one year he has only grown 1.25 inches. And of course, he lost weight..again.

    I questioned dr. about his growth. Dr. said it is normal. He said difficult child is not at puberty, and has not hit a growth spurt. (difficult child is so much smaller than others his age)

    I told Dr. about the horrible 4 day headache that landed him in ER in early June. (I stopped giving him Topomax about a week before..ran out..and didn't think it was helping because he had a headache every single day at school) Dr. told me he more than likely got the headache because I stopped aburptly giving him topomax. We started again, and he has not had a single headache since school got out. School???
    Dr. just did the exam and said I can give him Melatonin to help him sleep (I asked that) Said he would continue with Topomax but discontinued Midrin since it doesn't help for headaches.
    He did say I needed to call him if he ever gets a headache like that again. Then he wanted blood tests.
    He told me to ask his psychiatrist about ADHD medications to help with his compulsivness. I told him every screening he has had tells me he does not have ADHD. He said only to help with his compulsivness.

    From what I have read, doesn't ADHD medications. cause more issues for one with mood issues? I am afraid to do that. Any thoughts?
     
  2. busywend

    busywend Well-Known Member Staff Member

    Stopping some medications abruptly can be very dangerous. I do not think it is school - the medication is helping.

    I believe once the moods are stabilized a stimulant can sometimes be introduced successfully.
     
  3. Janna

    Janna New Member

    I agree with busy, you stopping something like Topomax without tirating down, could be dangerous. It is possible difficult child got the headache from the withdrawal of the medication.

    I don't know many Bipolar children that do well on stimulants. Mine did not do well on any, and has tried them all, even when he was stabilized for a long period of time on very good Bipolar medications. But that doesn't mean you cannot try.

    I don't know how a stimulant would help with someone compulsive. But then I'm not a psychiatrist.
     
  4. smallworld

    smallworld Moderator

    Do you mean impulsive rather than compulsive? Stimulants help impulsivity. SSRIs and other antidepressant help compulsions that are part of Obsessive Compulsive Disorder (OCD) behavior.
     
Loading...